To nightdancer

Hello

Please see my last question to you and my summary of my consultation with Dr Ray Chaudhuri at Kings Collage Hospital.

I would value your opinion as i am not sure what to do now. I am seeing my Gp this week, do i suggest to her trying a slow release Pramipexole as ths medication works and maybe the continuous dose will help me sleep if we get the dose right or do i try the Neupro patch and hope for the best.

bambisoloved

11 Replies

oldestnewest
  • I have to say I cannot tell you what to try, but I would try the long acting Mirapex FIRST. The patch has several issues. But, in the end you have to decide which one you want to try. I cannot take responsibility for your decision. :) (disclaimer)

  • Thanks for your reply.I agree, i was going to suggest the long acting Mirapex first, i just wanted a second opinion

    Apparantly it is more expensive so i hope this wont be an issue with my Gp.

    I will let you know how i get on.

    bambisoloved

    .

  • Hi: I find it so interesting that no one ever suggested Mirapex to me It was Requip and bek of side effects we went to the patch. Now Im not wearing the patch 24/7and the symptoms are ok. For me, gluten and salt free diets plus iron therapy and B12 are all part of the package Not to forget my whirlpool baths before I go to bed to help me relax. Im doing ok. If I didnt have to take a small dose of Ambien Id be doing even better with the drug hangover the next morning Everyone is so different I guess its just trial and error to find what works . Best of luck

  • Good Luck Everybody :)

  • Hi, I would try the Mirapex with long acting, it works for me, I can sleep again! Good luck to you!

  • Hello evaendennis and romany53

    Thank you for replying

    Can you tell me what dose you started on and its effect did you have to increase the dose ?

    Did you get some sleep, how long did it take to get to sleep and how long did you sleep for ?

    I dont get restless legs apart from rubbing my feet and the odd jerking and i can live with that but suffer terribly with insomnia, none of the usual sleeping pills have worked. I am on Clonazapam but i am having to increase the dose as i get used to it and only get broken sleep, i wake up at 4am and thats it no more sleep after that. Taking these are not a long term solution so i am hoping the long acting Mirapexin will help

    bambisoloved

  • are you sure you have RLS?? Rubbing feet kind of sounds like it, and odd jerking, but Mirapex is for RLS only. If your RLS is quieter, than of course, you will sleep better. BUt , I am kind of wondering if you have RLS, and if you do, the Mirapex must still be working for you. Sounds to me like you DO need a med combo, and a sleep med. Sometimes our sleep schedule gets so screwed up, we do not which way is up or down. so, is Insomnia your biggets issue or RLS, or both? do you have that "urge to move" wherever you think you have RLS? The "URGE" (see my blog) is essential to the diganosis of RLS. :)

  • Hello nightdancer

    Yes i definatly have RLS

    As a child i remember having to move my feet when trying to sleep. As i got older it got worse.I couldnt keep my legs still, having to get up and move around. i tried over exercising my calf muscles which helped. I would finally fall asleep about 5 o`clock. the last 6 years have been the worst. I had to change jobs so that i could work late shifts [ nurse ] but due to persistant lack of sleep during a break i fell asleep so i had to retire [ i am 53 ] no one is going to employ someone who falls asleep when working.

    I went to my Gp late 90`s but was offered quinine needless to say i didnt take it. I think when you have RLS you get used to it and adapt not realising how serious it is. It was only when i lost my job i went to my Gp for something else and happend to say i had difficulty sleeping and i told her why that she prescribed treatment for RLS. None of the usual dopamine agonist drugs helped me but Mirapex does, no urge to move my legs. The jerking only started when i started Mirapex. Insomnia is also a sideffect but i think this needs more investigation. Like you say is my insomnia a seperate problem altogether or a sideffect.

    I saw my Gp today, She had agreed to start me on slow release Mirapex but needs advise on dose etc. She has also agreed to refer me to a sleep specialist depending on results of trying slow release drug.

    bambisoloved

  • I am also a nurse

    Work 3-11 I find although I suffer from sleep deprivation I am still able at present 3 evenings a week. I am planning o retiring at 62 3 yrs from now

    Don't quite know how I'll manage money wise but I don't think I can do it for 7 more yrs

  • I am a bit confused, if the Mirapex is working for your RLS, then why are you changing to the slow release one... ??

  • Thank you for replying ylla333 and elisse

    ylla333

    try to keep going so you will get your pension. I went on jsa for a year and applied for jobs but when it came to the bit on the application form why did you leave your last job, i had to put i left because i have RLS and fell asleep at work. I could have lied and put i needed a change or i wanted to advance my careeer, but they would have found out anyway when they followed up my references so i was in a no win situation. So it was at this time i decided to retire i lost a lot of money because i took my pension out early. The goverment had just changed the law which said that if i want to take my pension out early i would have to do it before i was 55yrs or i would have to wait untill i was 65. I thought i cant suffer the humiliation of going to the job cenre and being told i wasnt trying enough to get a job by people who look like they had just left school. So i took my pension out early. its not easy finantially but at least i dont have to go to the job center and i can retain some self respect.

    Elisse

    I am just hoping a continuous dose will help me sleep at night. Although i dont have any symptoms of having to move my legs on Mirapex it doent help me sleep. i am grasping at straws but i want to try it first before trying something complietly new and the return of RLS symptoms while we get the dose right.

    bambisoloved

You may also like...